My doctor just gave me tramadol and based on this website it's dangerous to take together.
As you know you are correct in that contraindicated to take Effexor and Tramadol and you should inform your doctor of this. With regards to what other pain medication can you take will depend on the reason why you require pain medication. There are many alternatives that can be taken safely with Effexor and you and discuss this with your doctor.
It is possible that the serotonin level will be increased but it isn't a definate fact. I've taken both effexor and tramadol for more then 10 yrs with no problems. Serotonin syndrome isn't near as common as they would have you believe and if you know the symptoms you can be alert for it.
Kaismama is right. Seratonin Syndrome is rare. I'm now taking 4 different meds all in conflict for serotonin syndrome for the past 5 years without a problem. Although with all that I was taking, the doctor decided that I should take another pain killer other than Tramadol. My doctor told me that if I ever had the symptoms to just go to the ER and they could treat me.
Hi, i have also taken Tramadol with other SSRI's, and have had no problem. Alternatives can be suggested based on the reason why you need pain relief...
Dyhidrocodeine may be more suitable, however there is a warning about dizziness, drowsiness, trouble concentrating. Maybe ask your doctor about this one? Pretty much all pain relieving medication when combined with other medications, flag up a warning of some type. Even your standard Ibuprofen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Nov 2011 • 1 answer
Posted 1 Oct 2014 • 2 answers
Posted 14 Nov 2014 • 5 answers
Posted 15 Sep 2015 • 3 answers
Posted 19 May 2016 • 2 answers